Alert archive / Illinois / Wind Advisories in 2018
Wind Advisory 6, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Apr 18, 2018, 11:20 AM CDT for 4 states. It took effect at Apr 18, 2018, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2018, 11:20 AM CDT (16:20 UTC)
- In effect from
- Apr 18, 2018, 1:00 PM CDT
- Expired
- Apr 18, 2018, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
All 40 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Crittenden County, KY, Daviess County, KY, Henderson County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Union County, KY, Webster County, KY, Cape Girardeau County, MO, Scott County, MO
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524 WWUS73 KPAH 181620 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1120 AM CDT Wed Apr 18 2018 ...Strong and gusty southwest winds this afternoon and evening... .Strong wind gusts will accompany a dry cold front as it moves east across our region this afternoon. ILZ075>078-082-083-INZ081-082-085>088-KYZ018>020-190000- /O.NEW.KPAH.WI.Y.0006.180418T1800Z-180419T0000Z/ Jefferson-Wayne IL-Edwards-Wabash-Hamilton-White-Gibson-Pike- Posey-Vanderburgh-Warrick-Spencer-Henderson-Daviess-McLean- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Henderson, Owensboro, and Calhoun 1120 AM CDT Wed Apr 18 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. This advisory is for areas along and north of a line from Mount Vernon Illinois to Owensboro and Calhoun Kentucky. * TIMING...Southwest winds will increase early this afternoon, then diminish slowly around sunset. * WINDS...Southwest winds will average 20 to 25 mph, with frequent gusts around 40 mph. Winds will become westerly behind the cold front during the afternoon. * IMPACTS...High profile vehicles will be difficult to handle. Loose objects such as trash cans will be blown around, possibly obstructing traffic. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ York
1 follow-up statement
755 WWUS73 KPAH 182018 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 318 PM CDT Wed Apr 18 2018 ...Strong and gusty southwest winds this afternoon and evening... .Strong wind gusts will accompany a dry cold front as it moves east across our region this afternoon. ILZ080-081-084>094-KYZ004-005-007-010-011-013>016-021-MOZ087-111- 190000- /O.EXA.KPAH.WI.Y.0006.000000T0000Z-180419T0000Z/ Perry IL-Franklin-Jackson-Williamson-Saline-Gallatin-Union- Johnson-Pope-Hardin-Alexander-Pulaski-Massac-Ballard-McCracken- Livingston-Crittenden-Lyon-Caldwell-Union KY-Webster-Hopkins- Muhlenberg-Cape Girardeau-Scott- Including the cities of Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Wickliffe, Paducah, Smithland, Marion, Eddyville, Princeton, Morganfield, Dixon, Madisonville, Greenville, Cape Girardeau, Jackson, and Sikeston 318 PM CDT Wed Apr 18 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. This advisory is for areas along and north of a line from Sikeston Missouri to Paducah and Madisonville Kentucky. * TIMING...Southwest winds will become west late this afternoon, then diminish slowly around sunset. * WINDS...Southwest to west winds will average 20 to 25 mph, with frequent gusts around 40 mph. * IMPACTS...High profile vehicles will be difficult to handle. Loose objects such as trash cans will be blown around, possibly obstructing traffic. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ ILZ075>078-082-083-INZ081-082-085>088-KYZ018>020-190000- /O.CON.KPAH.WI.Y.0006.000000T0000Z-180419T0000Z/ Jefferson-Wayne IL-Edwards-Wabash-Hamilton-White-Gibson-Pike- Posey-Vanderburgh-Warrick-Spencer-Henderson-Daviess-McLean- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Henderson, Owensboro, and Calhoun 318 PM CDT Wed Apr 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Southwest winds will become west late this afternoon, then diminish slowly around sunset. * WINDS...Southwest to west winds will average 20 to 25 mph, with frequent gusts around 40 mph. * IMPACTS...High profile vehicles will be difficult to handle. Loose objects such as trash cans will be blown around, possibly obstructing traffic. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ York
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Apr 18, 6:49 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 18, 6:49 AM CDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Paducah KY 649 AM CDT Wed Apr 18 2018 .UPDATE... Issued at 649 AM CDT Wed Apr 18 2018 The AVIATION section has been updated for the 12Z TAF issuance. && .SHORT TERM...(Today through Friday night) Issued at 300 AM CDT Wed Apr 18 2018 A surface warm front has stalled out for a bit just to the south of KPAH. It creates quite a temperature gradient from mid 60s to its south to mid 40s over southwest Indiana. As a strong storm system moves eastward across Iowa and toward the south end of Lake Michigan by this evening, the warm front will push northward through the entire region. As it makes it to I-64 around midday, the cold front will start to sweep eastward across southeast Missouri. Surface high pressure will remain over the Gulf of Mexico and prevent any substantial moisture return into this system, and thus it will move through mostly dry. The lone exception will be a brief period of slight chance PoPs for light showers over southwest Indiana southward into the Pennyrile in the mid to late afternoon. The capping inversion will lift just enough to carve out a shallow layer of instability below it. Saw this in the NAM yesterday and it seems to be more prevalent through the 00Z model suite this morning. Southwest winds will increase dramatically to the south of the warm front today, and as the cold front passes winds will veer to due west and will be even stronger. Gusts over 30 mph will be common, with the strongest winds approaching 40 mph along I-64 behind the cold front late this afternoon. Will plan on issuing a Special Weather Statement for these near advisory level winds.The cold front could have an added impact this afternoon. Dust stirred up over western Kansas yesterday is pushing eastward along with the cold front, so there may be a brief period of slightly reduced visibilities. The 00Z models indicate that there will be plenty of low clouds ahead of the cold front today, and that should hold temperatures in check. There is quite a range of guidance for highs today, and we will be in the middle ground, spanning the lower half of the 70s. If the clouds are more scattered than expected some 80 degree readings will be possible, and winds may be even stronger with the added mixing. If this occurs a Wind Advisory may be necessary for a portion of the area. North winds and mostly cloudy skies will be the rule tonight and Thursday as surface high pressure builds over the region. Temperatures will drop into the middle and upper 30s tonight, but a stiff northwest breeze should prevent any frost formation. Thursday will be blustery with highs only in the low to mid 50s. Frost formation is likely over much of the region Thursday night into early Friday morning. Surface high pressure will approach from the west and winds will diminish to 5kts or less. Skies will be mostly clear by sunset, setting the stage for some radiational cooling and the frost formation. Sheltered areas along I-64 might even have a brief light freeze. Surface high pressure will keep a grip on the area Friday and Friday night, as a skinny ridge of high pressure aloft builds toward the area. There will be a slight warming trend for both highs and lows. It will be sunny and dry with a modest northeast wind during the day. A few patches of frost will be possible Friday night mainly along the I-64 corridor. .LONG TERM...(Saturday through Tuesday) Issued at 300 AM CDT Wed Apr 18 2018 Average forecast confidence with minor precipitation event Saturday night into Sunday, then again Tuesday into Wednesday of next week. The last three model cycles of the ECMWF, including the 00z Tuesday model run, have been taking the closed low that moves through California Thursday further south into Texas and the Lower Mississippi Valley by Sunday. The ECMWF, and most of the deterministic guidance, have been following this southward trend, as well as deepening and maintaining a vertically stacked low into Sunday night. In this scenario, the majority of the precipitation shield would be tied closer to the center of the low with the greater baroclinic instability. Given these trends, collaborated for lower PoPs along the southern quarter of the WFO PAH forecast area, impacting mainly southern counties in Southeast Missouri and West Kentucky late Saturday through Sunday. There is some uncertainty as to the evolution of the low late Monday into Tuesday, as the low weakens and in sheared in the split flow. Each of the models have different solutions and mechanisms suggesting the shearing of the low, but in the shear zone (eastern edge of the WFO PAH forecast area), we could see some minor precipitation chances, mainly in the Pennyrile region of west Kentucky late Tuesday. There is a much lower forecast confidence in the approach of a northern stream low/trough through the upper midwest late Tuesday, with the southern end of the trough impinging on the WFO PAH forecast area. At this time, left a general mention of lower PoPs near the end of the forecast period for collaborative purposes just in case. We probably will not have a good idea on the evolution of the Lower Mississippi Valley closed low into an open wave until at least Sunday. && .AVIATION... Issued at 649 AM CDT Wed Apr 18 2018 The main concern to aviation this cycle will be very gusty winds. Southwest winds will quickly become gusty this morning as a warm front lifts north through the region. The winds will gradually veer and end up west or west northwest behind a cold front that will move through the region this afternoon. Gusts up to 30 mph will be common and some gusts up to near 40 mph will be possible, especially at KEVV and KOWB behind the cold front. Winds will slowly diminish this evening, but may still gust up to 20kts overnight. There is some potential for a brief MVFR ceilings east of the Mississippi River this morning, and also late in the period at KEVV and KOWB. Confidence is too low to mention at this time. A stray light shower will be possible at KOWB this afternoon near the front, but little impact is expected. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...DRS LONG TERM...Smith AVIATION...DRS
Hazardous weather outlook, Apr 18, 3:29 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 329 AM CDT Wed Apr 18 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 329 AM CDT Wed Apr 18 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Gusty southwest to west winds are expected today into tonight. Please refer to the Special Weather Statement for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Frost formation is likely over most of the region late Thursday night into early Friday morning. A brief light freeze may occur in more sheltered areas along the Interstate 64 corridor in southern Illinois and southwest Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
Nearby
Wind Advisories in Illinois, 2018Wind Advisories in Kentucky, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.